Discussions By Condition: Fibromyalgia

Fibromyalgia - meds vs. weight gain

Posted In: Fibromyalgia 0 Replies
  • Posted By: caculkin
  • December 10, 2007
  • 11:58 PM

Hi, I am new to this forum. About 12-13 years ago I started with all the Fibro symptoms. Pain in my elbow became so bad that I could not turn a doorknob. I lived in another state then. The Doc said it was tennis elbow and offered me the choice between PT and a shot of cortisone. I went for PT. The therapist recognized all the symptoms and told me about fibro but pleaded with me not to tell the doc he suggested it because he was not the one who should be calling out the diagnosis. I never mentioned to the doc but gave him every opportunity to bring it up - never did. Since then, I had my aches and pains and always speculated but the symptoms gradually went away. I then moved away and now all these years later I am dealing with symptoms again. Usual "tender spots" as before but the one localized area now is hip and back - almost similar pain as the "tennis elbow" pain from years before. This time I think the docs have more info about fibro and aren't so afraid to put a diagnosis on it. It has always been my feeling to let the docs tell me than to put the idea in their head. Today one of the docs started discussing different treatments. I am concerned about wight gain especially. If I am going to take anything I want to be certain I'm not adding pounds. Any suggestions on what is most effective that does not cause weight gain or might even have a side effect that would lessen the appetite?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?